Im a 28 year old female and for about two years I have been battling with chronic hives. I am allergic to some stuff that my allergist and I found out through blood work and keeping a food diary. Im still experiencing hives on my face. This is the only medication I take daily. Has anyone had the same experience? Im going crazy, you have no idea. I have no answers even from my Doctors. Trial and Error is not giving me answers. I cant just "stop" this medication. It took me forever to find one that didnt cause other issues. Does anyone have any suggestions. PLEASE HELP ME!
As best as I can determine, Tri-Sprintec is a BCP and also treats severe acne. But something else I know is that anyone can become allergic to anything at anytime in their lives. Have you tried something as simple as Benadryl, Benadryl Cream? And I thought I was allergic. I live in Florida and tested positive for everything that grows in Florida. Oh My! I broke out in welts all over, developed eczema on my skin (treated endlessly with cortisone), sneezed my brains out, chronic sinus infections and everything else that you can imagine... .YIKES). Might I make a suggestion... go to a dermatologist because you have given your allergist enough of your money.
I would never try to tell anyone what to do, but I think I would spend at least one trip to see what he/she had to say.
Hoped I helped a little,
Then Scratchy, Sneezy, Smiling Hippie
mmile84, welcome to the site, & yes you could be allergic to any of the ingredients of this med & switching to something different could give you the same reaction. Most allergy tests don't look at preservatives & some of the ingredients that are added to meds as binders etc... I have a terrible time with meds as I am allergic to anything with corn, & almost all meds use corn starch as a binder to hold things together. Almost any store bought foods also have some corn starch, corn syrup, corn somthing in them or casinate which is a milk protein My favorite store had on their bread last week NO CORN SYRUP ADDED! I was in seventh heaven so to speak, & didn't read the label for once. It takes me hours reading every label when I shop, but when I got home before having my favorite a peanut butter sandwich I did read the lable, & guess what? Yes, they did take out the corn syrup, but still had corn starch in it.
The birdies got that loaf!You have to be so pro-active with alleriges it's a big pain in the you know where. If I am leary of something I just pop a couple of benadryl, & keep an epi-pen handy just in case. I even have to be pre-medicated for any tests they do that require dye in the vein. Takes two days to be premedicated with massive does of prednisone & benadryl before & after just because I got large hives after an MRI one time. My doc is pretty adament about my allergies. What I am trying to tell you & my doc believes this too, that a skin test seems to be more reliable for allergy's altho' even they don't test for drug ingredients.I am referencing you to the site about your med. It does list hives as a side effect. Sorry...
I've had chronic and pressure hives for 4 years. It has been the worst experience of my life and I wouldn't wish this on my worst enemy, I know what you're going through. I've had thousands of dollars worth of blood work and biopsies done with no answers. I thought it was from smoking because it started around the time they made the fire safe cigarettes but I quit smoking 2 months ago and there's been no change. I thought it was soda but I gave that up and still no change. But last night I started wondering if it might be my birth control. I take Sprintec. I started thinking about it and I broke up with my ex and stopped taking it (no hives before this) then when we got back together I started up again and now I have hives.
I haven't really thought about an allergic reaction or having an allergy test though because my dermatologist has been making me take claritin in the morning and zyrtec at night for it and there's no change. Have you found out anything more about your reactions?
I have been on tri-sprintec for four months and ever since I started the drug when my menstral goes off i get hives for about a week or two! I think its best to try a different form of birth control! Nothing works to keep them away!!
I've had hives for almost two years. Am on my 4th doctor with not much relief so far. I've been on prescription drugs and am now on otc fexafenadine (180 mg. ) three pills each day and also zantac 150 mg. once a day. I've also tried benedryl. So far, nothing has really worked. Very discouraging.
I recently had a baby and sprintec is the BC my dr put me on. Three days after taking it I started waking up with extreme itching on my legs. I woke to find huge hive like welts. They startes out on one leg n went away a few hours later. The next day it was on both legs and even started going up my leg and for a lack of better terms, on to my butt cheeks. I skipped a day to see if I still got them. I didn't. So I done the double dose like I was told for skipping a day and im just waiting to see if I wake in the middle of the night with the welts again.
Hi, I'm wondering if going off your birth control helped your hives situation? I have had hives for over 2 months now, everyday. Some days are worse than others, but it truly is a daily occurrence. I'm so frustrated. I also take tri-sprintec, but I have been taking it for 2 years and this hasn't happened. I'm starting to wonder if it is these pills. I realize people can develop allergies, but it does seem unlikely. The hives don't happen after eating a particular food, and I've never had food allergies. One day I just didn't eat to see if I would still get them, and I did. I know you posted a long time ago, but in case you still follow this thread, I would like to know what worked for you and what didn't. I'm going to try stopping my tri-sprintec just to see if it has any effect.
I just started tri-Sprintec last month. When I got to the second week of pills I started vomiting and breaking out in hives. I immediately stopped taking the pills. I have already had another monthly cycle since then and I am STILL getting hives daily. Some days are worse than others. I've never experienced hives before now. How long is this going to last? It's driving me crazy!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Sep 2009 • 1 answer
Updated 15 Nov 2009 • 1 answer
Updated 27 Mar 2012 • 3 answers
Updated 15 Sep 2013 • 1 answer
Updated 8 Oct 2018 • 1 answer